MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00553640
Medical Device Problem Codes Positioning Failure (1158); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a150201 captures the reportable event of stent failure to deploy.Block h11: following an update to the axios risk documentation, this event is being reported as part of the efforts associated with boston scientific's nonconforming events and prevention investigation, (b)(4).Investigation result: with all the available information, boston scientific corporation did not confirm the reported events of stent failure to deploy nor handle connection issue.There were no problems detected during the product evaluations of the device.Device history record review: a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Device technical analysis: an axios stent and electrocautery-enhanced delivery system was returned for evaluation.A visual inspection was performed.The stent was returned fully covered and undeployed.The delivery system was returned in its original position.A functional inspection was performed, the luer lock was connected to the scope and locked correctly, with no issues observed during connection.Additionally, the deployment function was evaluated by sliding the catheter lock to the right and moving the catheter control hub up and down.The catheter passed through the luer without resistance.The stent hub was moved to the second and fourth positions, and the stent was deployed without issues.No resistance was observed during deployment.Risk review: a risk review was completed and confirmed that the event of "stent failure to deploy" was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a through review of the reported complaint, boston scientific has assigned an investigation conclusion code of no problem detected.
 
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery-enhanced delivery system was to be implanted to treat a pseudocyst during an endoscopic ultrasound (eus) procedure performed on (b)(6) 2023.During the procedure, the physician was unable to properly perform the initial step to tent the tissue due to difficulty attaching the handle to the eus scope using the luer lock.The stent was not deployed, and it was retrieved fully covered by the outer sheath.The procedure was completed using another of the same device there were no patient complications reported as a result of this event.

Brand Name
AXIOS?
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25144407
Report Number3005099803-2026-01803
Device Sequence Number9316112
Product Code KNS
UDI-Device Identifier08714729904588
UDI-Public(01)08714729904588(17)240404(10)29169346
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K233318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/04/2024
Device Model NumberM00553640
Device Catalogue NumberM00553640
Device Lot Number0029169346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Initial Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown